Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567594
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Wolfgang Wasow
Title: Linear turning point theory
Additional book information: Applied Mathematical Sciences, vol. 54, Springer-Verlag, New York, Berlin, Heidelberg and Tokyo, 1985, ix + 246 pp., $38.00. ISBN 0-387-96046-5.

References [Enhancements On Off] (What's this?)

  • R. C. Ackerberg and R. E. O’Malley Jr., Boundary layer problems exhibiting resonance, Studies in Appl. Math. 49 (1970), 277–295. MR 269940, DOI 10.1002/sapm1970493277
  • 2.
    G. B. Airy, On the intensity of light in the neighborhood of a caustic, Trans. Cambridge Philos. Soc. 6 (1838), 379-402.
  • V. I. Arnol′d, On matrices depending on parameters, Uspehi Mat. Nauk 26 (1971), no. 2(158), 101–114 (Russian). MR 0301242
  • V. I. Arnol′d, Dopolnitel′nye glavy teorii obyknovennykh differentsial′nykh uravneniĭ, “Nauka”, Moscow, 1978 (Russian). MR 526218
  • M. A. Evgrafov and M. V. Fedorjuk, Asymptotic behavior of solutions of the equation $w^{\prime \prime }(z)-p(z,\,\lambda )w(z)=0$ as $\lambda \rightarrow \infty$ in the complex $z$-plane, Uspehi Mat. Nauk 21 (1966), no. 1 (127), 3–50 (Russian). MR 0209562
  • 6.
    R. Gans, Fortpflanzung des Lichts durch ein inhomogenes Medium, Ann. Phys. 47 (1915), 709-736.
  • Brian D. Hassard, Nicholas D. Kazarinoff, and Yieh Hei Wan, Theory and applications of Hopf bifurcation, London Mathematical Society Lecture Note Series, vol. 41, Cambridge University Press, Cambridge-New York, 1981. MR 603442
  • Rudolph E. Langer, On the asymptotic solutions of differential equations, with an application to the Bessel functions of large complex order, Trans. Amer. Math. Soc. 34 (1932), no. 3, 447–480. MR 1501648, DOI 10.1090/S0002-9947-1932-1501648-5
  • 9.
    R. E. Langer, The asymptotic solutions of ordinary linear differential equations of the second order, with special reference to the Stokes phenomenon, Bull. Amer. Math. Soc. 40 (1934), 545-582.
  • C. C. Lin, The theory of hydrodynamic stability, Cambridge University Press, New York, 1966. Corrected reprinting. MR 0200014
  • Yasutaka Sibuya, Global theory of a second order linear ordinary differential equation with a polynomial coefficient, North-Holland Mathematics Studies, Vol. 18, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1975. MR 0486867
  • 12.
    W. Wasow, Asymptotic expansions for ordinary differential equations, Interscience Publ., New York, 1965.

    Review Information:

    Reviewer: Nicholas D. Kazarinoff
    Journal: Bull. Amer. Math. Soc. 15 (1986), 252-254